Format

Send to

Choose Destination
Nervenarzt. 1993 Jul;64(7):478-80.

["Ecstasy"-induced psychotic depersonalization syndrome].

[Article in German]

Author information

1
Psychiatrische Klinik und Poliklinik, Universität Würzburg.

Abstract

The 'designer drug' 3,4-methylenedioxy-metamphetamine (MDMA; 'Ecstasy'), which has become increasingly popular in the past few years, is supposed to induce a feeling of euphoria with amphetamine-like stimulant effects. It was for some time considered harmless, but neurotoxic effects on serotonergic neurons are now well documented. To supplement case reports on different drug-induced psychopathological and somatic complications published in recent literature, the case of a 21-year-old female patient is reported, who exhibited a protracted psychotic depersonalization disorder with suicidal tendency after the first intake of two tablets of "ecstasy". In the course of six months the symptoms remitted only gradually despite administration of a serotonin re-uptake inhibitor, 'flash-backs' occurring repeatedly.

Comment in

PMID:
8103572
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center